Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

General anesthesia for endoscopy. Dry, hacking cough. Is it a matter of concern?

My eleven year old received general anesthesia for and upper gi endoscopy this past Thursday. The procedure went well but after a couple of days she developed a dry, hacking cough . Should I be concerned with this? Is there anything we can do to alleviate this symptom. I gave a dose of Robitussin DM, but it doesn t seem to have had much of an effect. Thank you
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  346
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Anesthesiologist 's  Response
In general anaesthesia a tube is passed into the trachea to deliver gases. This tube may damage the mucosa of the trachea which can lead to irritation and coughing. This usually subsides in few days. See a ENT surgeon if it persists or she develops fever and purulent sputum.
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor